Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Panic attacks. Why do I get dizzy? Why does heart race?

I have suffered with what has been blown off as panic attacks since my early 20 s so for about 20 years now. I have at one point or another been put on every SSRI on the market and not a on e of them has ever helped me. My episodes start out of the blue when I am perfectly calm or at rest. It usually starts with a few PVC s(feel like my heart does 3 or 4 flips) then I get dizzy and its off to the races...my heart will start beating very hard and fast(up to 180BPM)...I never feelanxious til after this has been going on for several minutes. I have made several trips to the ER,some by ambulance over the last 10 years and the tachycardia and PVC s have been documented.but in the end I am always told panic attack but I really feel like there is more to this.. My question is this...I had some blood work come back abnormal 3 years ago while I was hospitalized for a flare of duverticulitis it was discovered that my Cortisol levels are way low and after a MRI/ MRA of my brain they found a pituitary microadrnoma that was the cause for the low cortisol and my HGH is deficient as well. Due to lack of insurance for a few years I have had no dither work up or treatment for this...could this be the culprit of my heart symptoms? I am not on board with the panic/ anxiety diagnosis ...just feels like something is being over looked. Thanks for your time. Missy
Asked On : Thu, 23 Aug 2012
Answers:  1 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Psychiatrist 's  Response
Hi,

Welcome to HealthcareMagic Public Forum

As in your previous ER visits panic attacks had been diagnosed. It is usually diagnosed when symptoms (like yours) occur with out cardiac illness.

SSRIs are very effective treatment for panic attacks. But few patient do not responds due to some of the following reasons:
-Hormonal imbalance (like low cortisol in your case)
-Medical illness (like pituitary microadenoma in your case)
-Thyroid dysfunction (possible in your case so get it investigated)

So continue SSRIs and get concurrent management of above issues for solution.

I hope this information has been both informative and helpful for you.
Wish you Good Health.

Regards,
Dr. Ashish Mittal
www.99doctor.com
Answered: Sat, 15 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions